If a person takes too much Caduet, overdose symptoms can include dizziness, lightheadedness, and fainting. This is likely due to the overdose causing low blood pressure or a rapid heart rate. Treatment options for a Caduet overdose can vary, but typically include supportive care -- treating the symptoms that occur as a result of the overdose.
Caduet Overdose: An IntroductionCaduet® (amlodipine and atorvastatin) is a prescription medication approved to treat a variety of conditions that affect the heart and blood vessels. The effects of a Caduet overdose will vary depending on a number of factors, including the Caduet dosage and whether it was taken with any other medicines, alcohol, or street drugs.
If you happen to overdose on Caduet, seek immediate medical attention.
Symptoms of a Caduet OverdoseCaduet is a combination medication, containing amlodipine (Norvasc®) and atorvastatin (Lipitor®). Little is known about what to expect from taking too much atorvastatin, so most of what is known about a Caduet overdose is based on amlodipine overdose information. Based on the effects of amlodipine overdose in animals and based on the way amlodipine works, effects of a Caduet overdose may include:
- Low blood pressure (hypotension)
- Fast heart rate (tachycardia).
This may cause signs or symptoms that include:
- Feelings of a rapidly or forcefully beating heart.
Treatment for a Caduet OverdoseThe treatment for a Caduet overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Caduet overdose may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Caduet.